Stop steroids – again

Standard

Tuesday 2nd June

The phone rings. Can I stop the steroids and the Valganciclovir please. No I can’t stop the steroids, they ask me to do this every week and every week I say to them, I was taking the steroids before transplant so I cannot just stop them. Oh yes that’s right they say, continue with the steroids then! Good job Dr Pinny’s on the ball now!!

I have an appointment at 1.30 today for my Personal Independent Payment application (used to be Disability Allowance) which I applied for back in November when I had to give up working. I asked Hannah to take me as she has the day off on a Tuesday. We were planning on going to the garden centre first for a look around and some lunch, then we decided that the timing wouldn’t work out so was just going to go to the appointment. So I decided to be good and do some jobs in the kitchen before I went out. Then I got a text from Hannah saying shall we go at 11.30?! Oh no less than half an hour to get myself and the paperwork for the meeting ready. Oh yes let’s go anyway Hannah, it’s good to get out. 

Not sure how the appointment went. Basically I think they base it on how your illness affects your day to day life, but it’s not the fact that you can’t wash or dress yourself or cook for yourself or deal with paying the bills etc. You just get on and do all those things when your living with an illness rather than a disability don’t you? It’s more the fact that you are suffering with the extreme tiredness (well I was, that’s what goes with PBC unfortunately), amongst other things, that no one else understands unless they are going through it themselves, and it is this that makes life difficult. So although now I can do most things for myself again, I couldn’t when I first came out of hospital or before my transplant, and because it takes so long to get the appointment through, I think most of my answers were coming out positive and I felt like I shouldn’t have been there really 😳 Oh well, we’ll just have to wait and see what they decide.

The phone rings. Can I start taking my aziathioprine again. This had been suspended because my white blood cell count was low and this may have been not helping it. The dose was to be different. 75mg now.

After they ring me I always feel a bit odd. I think it’s because I’m just trying to get on with my life and then I get a bit of a reminder, hey hold on your not completely better yet, and it brings it all back to me.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

w

Connecting to %s